MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS
Catalog Number 813191100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about two units that were mistyped, both were expected to be o rhd positive but were typed as b rhd positive on the ih-1000, using ih-card abd(dvi+)-conf.Upon rerun, the units were correctly typed as o rhd positive.The images provided by the customer showed the reported positive reactions in the anti-b well for two samples and the negative reactions upon repeat.The customer did neither return a sample of the allegedly defective product for investigational testing nor the affected patient samples.As the patient sample were exhausted at customer site, our quality control could only investigate their retention sample of the supposedly defective lot.First, the retention sample was checked for intact sealing, homogeneous gel, correct filling height and the absence of splashes in the reaction chamber.All acceptance criteria were met.For the serological test on the ih-1000 instrument, different donor samples were used.The focus was on o rhd positive and a rhd positive samples as the customer yielded false positive results in the anti-b well.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Data files and images of the affected ih-1000 instrument were requested.The investigation of the instrument including the trace files is still ongoing.
 
Event or Problem Description
The customer reported about two units that were mistyped, both were expected to be o rhd positive but were typed as b rhd positive on the ih-1000, using ih-card abd(dvi+)-conf.Upon rerun, the units were correctly typed as o rhd positive.The images provided by the customer showed the reported positive reactions in the anti-b well for two samples and the negative reactions upon repeat.The customer did neither return a sample of the allegedly defective product for investigational testing nor the affected patient samples.As the patient sample were exhausted at customer site, our quality control could only investigate their retention sample of the supposedly defective lot.First, the retention sample was checked for intact sealing, homogeneous gel, correct filling height and the absence of splashes in the reaction chamber.All acceptance criteria were met.For the serological test on the ih-1000 instrument, different donor samples were used.The focus was on o rhd positive and a rhd positive samples as the customer yielded false positive results in the anti-b well.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Data files and images of the affected ih-1000 instrument were analyzed.The investigation of the data did not any instrument malfunction.Regarding one sample test, the color of suspension is hemolyzed for the first test therefore it could be sample related.The repeat test did not show the hemolysis.Regarding the second sample, there was also no element showing there was an instrument malfunction.It could be a carryover from the anti-d well to the anti-b well in case of presence of droplets in the incubation chamber.The card status should be checked.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The complaint sample and the affected sample material were not available for investigation and the retention sample reacted as expected.But based on the images provided by customer the complaint was confirmed.Based on the investigation of the instrument data the most probably root cause was an inter-well contamination caused by splashes in the reaction chamber or droplets directly under the foil.There was no indication of a device malfunction.Due to the assumed inter-well contamination, we highly recommend the following to the customer: - replace the needle if it was bent or damaged - the adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.And we also highly recommended noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card.".
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF
Common Device Name
IH-CARD ABD(DVI+)-CONF; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18083581
Report Number9610824-2023-00057
Device Sequence Number20812362
Product Code QHR
UDI-Device Identifier07611969952137
UDI-Public(01)07611969952137(17)240513(10)9302040
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Catalogue Number813191100
Device Lot Number9302040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN(B)(6) ; IH-1000, SN(B)(6)
Patient SexUnknown